Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 25, 2014, 2:43 PM EDT for Northeastern Connecticut Planning Region, Connecticut. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2014, 2:43 PM EDT (18:43 UTC)
- Expired
- May 25, 2014, 3:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
The radar
The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 2:46 PM EDT | HAIL 0.75 | Woodstock, CT | DIME SIZE HAIL REPORTED. |
| May 25, 2:46 PM EDT | HAIL 1 | Woodstock, CT | DIME SIZE HAIL REPORTED AT 246 PM. NICKEL TO QUARTER SIZE HAIL REPORTED AT 249 PM. |
| May 25, 2:53 PM EDT | HAIL 0.75 | Brooklyn, CT | HAM RADIO |
| May 25, 2:53 PM EDT | HAIL 0.88 | Brooklyn, CT | DIME TO NICKEL SIZE HAIL LASTED 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS51 KBOX 251843
SVRBOX
CTC015-251930-
/O.NEW.KBOX.SV.W.0005.140525T1843Z-140525T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
243 PM EDT SUN MAY 25 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINDHAM COUNTY IN NORTHERN CONNECTICUT...
* UNTIL 330 PM EDT
* AT 242 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS
STORM WAS LOCATED OVER WOODSTOCK...OR 15 MILES NORTHEAST OF
MANSFIELD...AND WAS MOVING SOUTH AT 30 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
WINDHAM...PLAINFIELD...KILLINGLY...PUTNAM...THOMPSON...BROOKLYN...
WOODSTOCK...CANTERBURY...ASHFORD...POMFRET...STERLING...CHAPLIN...
HAMPTON...EASTFORD AND SCOTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
WHILE NOT IMMEDIATELY LIKELY...THESE STORMS MAY PRODUCE A SHORT LIVED
TORNADO. MOVE TO A SAFE PLACE NOW IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO HALF DOLLAR
SIZE. GO INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4166 7210 4167 7217 4196 7212 4196 7210
4201 7210 4201 7187 4164 7184 4163 7195
TIME...MOT...LOC 1842Z 002DEG 25KT 4193 7200
$$
RLG1 follow-up statement
928
WWUS51 KBOX 251933
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT SUN MAY 25 2014
CTC015-251942-
/O.EXP.KBOX.SV.W.0005.000000T0000Z-140525T1930Z/
WINDHAM CT-
333 PM EDT SUN MAY 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR WINDHAM COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4166 7210 4167 7217 4196 7212 4196 7210
4201 7210 4201 7187 4164 7184 4163 7195
TIME...MOT...LOC 1929Z 002DEG 25KT 4193 7200
$$
RLGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:07 PM EDT, 36 minutes earlier.
Area forecast discussion, May 25, 2:07 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 207 PM EDT SUN MAY 25 2014 .SYNOPSIS... A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON... WITH THE MAIN THREATS BEING STRONG WIND GUSTS AND HAIL. THIS WILL BE FOLLOWED BY A MAINLY DRY...BUT BREEZY AND WARM MEMORIAL DAY. A BACKDOOR COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY...BRINGING MUCH COOLER WEATHER AND ANOTHER CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS. EXPECT GENERALLY DRY CONDITIONS WITH SOMEWHAT COOLER TEMPERATURES FOR WEDNESDAY AND THURSDAY. ANOTHER COLD FRONT MAY APPROACH LATE THIS WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 210 PM UPDATE... AN ISOLATED SEVERE THUNDERSTORM WAS MOVING SOUTHWARD ACROSS SOUTHERN WORCESTER COUNTY. THIS STORM PRODUCED QUARTER SIZE HAIL. OTHER SHOWERS AND SCATTERED THUNDERSTORMS WERE IN NORTHEAST CT AND NORTHWEST MA. AT LEAST THROUGH THE LATE AFTERNOON HOURS...IT APPEARS THAT AREAS OF EASTERN MA EAST OF I-495 SHOULD REMAIN DRY. SINCE THERE IS A LOT OF OUTDOOR RECREATION THIS MEMORIAL DAY WEEKEND...PEOPLE SHOULD PAY CLOSE ATTENTION TO THE SKY AND REMEMBER...WHEN THUNDER ROARS GO INDOORS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... ***MAINLY DRY...BREEZY AND WARM WEATHER FOR MEMORIAL DAY*** TONIGHT... ANY CONVECTION SHOULD COME TO AN END EARLY THIS EVENING. OTHERWISE...MAINLY A DRY NIGHT IS ANTICIPATED OTHER THAN PERHAPS A BRIEF SPOT SHOWER OR TWO. LOW TEMPS WILL MAINLY BE IN THE LOWER TO MIDDLE 50S. MONDAY... WESTERLY FLOW AND 850 MB TEMPS WARMING TO +12C WILL RESULT IN A BREEZY/WARM AFTERNOON. A WELL MIXED ATMOSPHERE ALONG WITH PARTIAL SUNSHINE SHOULD ALLOW HIGHS TO REACH INTO THE LOWER TO MIDDLE 80S IN MOST LOCALES. THIS EVEN INCLUDES MUCH OF THE EASTERN MA COAST...AS THERE WILL BE NO SEA BREEZE. EVEN MUCH OF CAPE COD WILL SEE HIGHS WELL INTO THE 70S. AS FOR PRECIPITATION CHANCES...MAINLY DRY WEATHER IS ANTICIPATED. LOW PROBABILITY FOR A SPOT SHOWER OR THUNDERSTORM...BUT WITH DRY WESTERLY FLOW AND A LACK OF SURFACE CONVERGENCE NOT SURE IF WE WILL EVEN SEE THAT. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... HIGHLIGHTS... * STRONG BACKDOOR COLD FRONT WILL PUSH ACROSS THE REGION DURING TUESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE * EXPECT GENERALLY DRY CONDITIONS WED AND THU WITH TEMPS CLOSE TO SEASONAL NORMALS * ANOTHER COLD FRONT MAY APPROACH LATE THIS WEEK OVERVIEW AND MODEL PREFERENCES. NOTING CONTINUED AMPLIFIED UPPER LEVEL PATTERN REMAINS IN PLACE WITH CUTOFF LOW PRESSURE ACROSS THE SW U.S. AND HIGH AMPLITUDE RIDGING INTO CENTRAL CANADA. THIS FEATURE WILL TEND TO KEEP A GENERALLY NW UPPER FLOW IN PLACE...BRINGING SHORT WAVES ACROSS WITH SHOTS OF COOLER AIR. LOOKS LIKE THERE MAY BE A BRIEF SHOT OF WARM AIR EARLY THIS WEEK AS THE RIDGE FLATTENS OUT...BUT ALSO LOOKS LIKE SHORT WAVES ACROSS THE MARITIMES AND NEW BRUNSWICK TRY TO INTRUDE. BY LATE WEEK...THOUGH... RIDGE RE-AMPLIFIES AS THE CUTOFF LOW SLOWLY WORKS E ACROSS THE SOUTHERN TIER. USED A BLEND OF GUIDANCE...WITH A BIT MORE WEIGHTING TOWARD THE GFS/ECENS MEANS. OP RUNS OF THE GFS AND ECMWF LOOK PRETTY CLOSE THROUGH MID WEEK...THEN SOME TIMING DIFFERENCES WITH SHORT WAVE IN THE BUILDING NW UPPER FLOW LATE THIS WEEK NOTED. DETAILS... MONDAY NIGHT-TUESDAY... STRONG CUTOFF LOW BLASTS S OUT OF NORTHERN QUEBEC IN THE UPPER FLOW...BRINGING SURFACE HIGH MOVING QUICKLY S-SW OUT OF THE GULF OF MAINE AND S ME. WILL SEE CHANCE FOR SHOWERS MOVE INTO NE MA/S NH AFTER MIDNIGHT MON NIGHT AS BACKDOOR FRONT BEGINS TO WORK S. WILL ALSO SEE CHANCE FOR SHOWERS AND SOME THUNDERSTORMS...MAINLY FROM LATE TUE MORNING INTO TUE EVENING. COLD POOL ALOFT...WITH H5 TEMPS BETWEEN -12C TO -14C...ALONG WITH THE LIFT WITH THE FRONT WILL HELP GET CONVECTION GOING ESPECIALLY AWAY FROM THE E COAST DURING TUESDAY AS TEMPS RISE TO THE MID 70S TO NEAR 80 AHEAD OF THIS FRONT. ALSO NOTING FAIRLY GOOD INSTABILITY...WITH K INDICES IN THE LOWER-MID 30S AND LI/S AROUND -1. WOULD NOT BE SURPRISED TO SEE SOME GUSTY WINDS AND SMALL HAIL DURING TUE AFTERNOON WITH A COUPLE OF STORMS. SURFACE HIGH RIDGES DOWN THE COAST...SO WILL SEE E-NE WINDS PICK UP ESPECIALLY ALONG THE COAST TUE AFTERNOON AND EVENING WHICH WILL BRING COLDER TEMPS OFF THE OCEAN. SEA SURFACE TEMPS HAVE RECOVERED TO THE MID 50S ON THE NEARSHORE WATERS...BUT STILL REMAIN AROUND 50 FURTHER OFFSHORE. WILL SEE HIGHS ON TUE RANGE FROM MID TO UPPER 60S EARLY ALONG THE E COAST BEFORE FALLING BEGINNING LATE MORNING OR MIDDAY...TO THE MID TO UPPER 70S FROM W CENTRAL MA/W RI AND NE CT WESTWARD. EXPECT PRECIP TO MOVE OFFSHORE AND DISSIPATE TUE NIGHT AS HIGH PRES BUILDS IN. WEDNESDAY-THURSDAY... HIGH PRES NOSES ACROSS THE REGION OUT OF EASTERN QUEBEC AND NEW BRUNSWICK...KEEPING A GENERALLY DRY BUT COOL PATTERN IN PLACE ESPECIALLY ON WEDNESDAY. WILL SEE GUSTY E-NE WINDS ALONG S COASTAL AREAS UP TO EASTERN PLYMOUTH COUNTY...THEN SHOULD DIMINISH AS THE HIGH MOVES IN. WILL SEE SOME CLOUDS AROUND...BUT SHOULD SEE A GOOD AMOUNT OF SUNSHINE BOTH DAYS. HIGHS ON WEDNESDAY WILL BE IN THE 60S TO LOWER 70S FOR MOST AREAS...BUT ONLY HOLD IN THE UPPER 50S TO AROUND 60 WITH THE CONTINUED ONSHORE WIND. TEMPS WILL BE A BIT CLOSER TO SEASONAL NORMS ON THU. FRIDAY-SATURDAY... NORTHERN STREAM OUT OF CENTRAL AND EASTERN CANADA KEEPS UPPER LEVEL SHORT WAVES AND EVEN A FEW CLOSED LOWS CROSSING INTO THE REGION. MODELS THIS FAR OUT GENERALLY HAVE TROUBLE TIMING THESE FEATURES...AS IS THE CASE WITH TODAY/S FORECAST. FOR NOW...KEPT CONTINUITY GOING IN BRINGING ANOTHER COLD FRONT ACROSS THE REGION IN THE NW FLOW ALOFT...WHICH MAY BRING SCT SHOWERS LATE THU NIGHT/FRI. NOTING ONLY MARGINAL INSTABILITY AT THIS POINT...SO NO THUNDER MENTIONED AT THIS TIME. ANOTHER HIGH BUILDS INTO THE NORTHEAST INTO NEXT WEEKEND...WITH MORE DRY CONDITIONS BUT SLIGHTLY BELOW NORMAL TEMPS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. THIS AFTERNOON THROUGH MONDAY AFTERNOON... THIS AFTERNOON...MODERATE CONFIDENCE. SCATTERED SHOWERS/THUNDERSTORMS. A FEW OF THESE STORMS MAY BE STRONG TO EVEN SEVERE... PRODUCING HAIL AND UP TO 35 TO 45 KT WIND GUSTS. LOCAL MVFR CIGS IN EASTERN MA AND RI THROUGH EARLY AFTERNOON FROM PREVIOUS FOG COVER...THEN VFR. OTHERWISE VFR EXCEPT LOCAL MVFR-IFR CIGS/VSBYS IN ANY SHOWERS/TSTMS. TONIGHT...MODERATE TO HIGH CONFIDENCE. ANY CONVECTION WILL DIMINISH EARLY THIS EVENING. OTHERWISE...EXPECT MAINLY VFR CONDITIONS OTHER THAN SOME LOCALIZED PATCHY GROUND FOG LATE. MONDAY...HIGH CONFIDENCE. VFR CONDITIONS EXPECTED. WESTERLY WIND GUSTS OF 25 TO 30 KNOTS BY AFTERNOON. KBOS TAF...MODERATE CONFIDENCE IN TAF BUT HIGH CONFIDENCE IN SEA BREEZES DEVELOPING THIS MORNING. MOST THUNDERSTORMS WILL LIKELY BE WEST OF THE TERMINAL THIS AFTERNOON...BUT CAN/T RULE OUT ONE DEVELOPING NEAR THE TERMINAL. KBDL TAF...MODERATE TO HIGH CONFIDENCE IN TAF. A THUNDERSTORM OR TWO MAY PASS NEAR THE TERMINAL THIS AFTERNOON. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...MODERATE CONFIDENCE. GENERALLY VFR THROUGH MOST OF THE PERIOD. MAY SEE PERIOD OF MVFR CIGS/VSBYS TUESDAY IN SHOWERS/SCATTERED TSTMS AS A COLD FRONT MOVES THROUGH. WEST WINDS MONDAY AND EARLY TUESDAY WILL SHIFT TO EAST-NORTHEAST TUESDAY AFTERNOON THROUGH WEDNESDAY AND GUST UP TO 25 KT FOR E COASTAL TERMINALS. MAY SEE LATE NIGHT/EARLY MORNING PATCHY FOG WITH LOCAL MVFR-IFR VSBYS EACH NIGHT. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /TODAY THROUGH MONDAY/...HIGH CONFIDENCE. THIS AFTERNOON AND TONIGHT...A WEAK PRESSURE GRADIENT WILL KEEP WINDS/SEAS BELOW SCA THRESHOLDS. THE MAIN CONCERN WILL BE FOR A STRONG THUNDERSTORM OR TWO WITH GUSTY WINDS AND HAIL. THIS WOULD MAINLY AFFECT THE NEARSHORE WATERS THIS AFTERNOON AND EARLY EVENING. MONDAY...SCA HEADLINES WILL LIKELY BE NEEDED FOR NEAR SHORE WESTERLY WIND GUSTS OF 25 TO 30 KNOTS. THIS A RESULT OF EXCELLENT MIXING OVER THE LAND. SINCE ITS A 3RD PERIOD EVENT WILL LET THE NEXT SHIFT ISSUE THE HEADLINES. WILL ALSO PROBABLY SEE 5 FOOT SEAS DEVELOP ACROSS THE SOUTHERN ATLANTIC WATERS. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...MODERATE CONFIDENCE. MONDAY NIGHT...EXPECT SW WINDS UP TO 20 KT. LOW PROB OF GUSTS AROUND 25 KT MAINLY ON SOUTHERN OUTER WATERS. SEAS BUILD TO AROUND 5 FT ON THE SOUTHERN OUTER WATERS. TUESDAY...A COLD FRONT WILL MOVE ACROSS THE WATERS FROM NE TO SW DURING THE MORNING AND EARLY AFTERNOON. EXPECT SCATTERED SHOWERS/TSTMS AS WELL AS A SHARP WIND SHIFT...WEST WINDS IN THE MORNING AND E-NE WINDS IN THE AFTERNOON. EXPECT GUSTS UP TO AROUND 20 KT. SEAS UP TO AROUND 5 FT ON THE OUTER WATERS. WEDNESDAY-THURSDAY...NORTHEAST WINDS GUSTING TO 25 KNOTS. SEAS UP TO 5 TO 6 FEET. WINDS MAY START TO DIMINISH DURING THU AFTERNOON. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/EVT/GAF NEAR TERM...GAF SHORT TERM...FRANK LONG TERM...EVT AVIATION...FRANK/EVT/GAF MARINE...FRANK/EVT/GAF
Hazardous weather outlook, May 25, 4:16 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 416 AM EDT SUN MAY 25 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-260815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 416 AM EDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN NOON AND 8 PM THIS EVENING. THE MAIN THREATS WILL BE HAIL AND STRONG WIND GUSTS WITH A FEW OF THE STORMS. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY ACROSS THE INTERIOR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-260815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 416 AM EDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A STRONG THUNDERSTORM OR TWO WITH 35 KNOT WIND GUSTS AND HAIL IS POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE AREA OF CONCERN IS MAINLY THE NEAR SHORE WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, May 25, 1:07 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
107 PM EDT SUN MAY 25 2014
CTZ004-MAZ004-012-026-RIZ001>003-251830-
WINDHAM-NORTHWEST MIDDLESEX COUNTY-NORTHERN WORCESTER-SOUTHERN
WORCESTER-WESTERN KENT-NORTHWEST PROVIDENCE-SOUTHEAST PROVIDENCE-
107 PM EDT SUN MAY 25 2014
...STRONG THUNDERSTORMS DEVELOPING IN WINDHAM...NORTHEASTERN
TOLLAND...WORCESTER...NORTHWESTERN MIDDLESEX...WEST CENTRAL KENT AND
PROVIDENCE COUNTIES COUNTIES...
AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS OVER NORTHERN WORCESTER
COUNTY...MOVING SOUTHEAST AT 10 MPH. OTHER STORMS WERE BEGINNING TO
DEVELOP OVER SOUTHERN WORCESTER COUNTY AND WILL MOVE INTO RHODE
ISLAND AND NORTHEAST CONNECTICUT.
HAIL UP TO THE SIZE OF PEAS CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...CRANSTON...LEOMINSTER...FITCHBURG...MARLBOROUGH...
SHREWSBURY...COVENTRY...WEST WARWICK...JOHNSTON...PLAINFIELD...
SMITHFIELD...GARDNER...WESTBOROUGH...GRAFTON...KILLINGLY...HOLDEN...
WEBSTER...SOUTHBRIDGE AND BURRILLVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BRIEF HEAVY RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN
AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH
FLOODED ROADS.
&&
LAT...LON 4262 7206 4263 7163 4237 7160 4232 7159
4222 7160 4219 7157 4173 7151 4168 7212
TIME...MOT...LOC 1703Z 333DEG 7KT 4240 7180
AEDLocal storm report, May 25, 1:45 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
145 PM EDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL LEICESTER 42.25N 71.90W
05/25/2014 M0.88 INCH WORCESTER MA TRAINED SPOTTER
NICKEL SIZE HAIL.
&&
FIELDLocal storm report, May 25, 2:00 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
200 PM EDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL LEICESTER 42.25N 71.90W
05/25/2014 M0.88 INCH WORCESTER MA TRAINED SPOTTER
NICKEL SIZE HAIL.
0150 PM HAIL LEICESTER 42.25N 71.90W
05/25/2014 M1.00 INCH WORCESTER MA AMATEUR RADIO
QUARTER SIZE HAIL
&&
FIELDLocal storm report, May 25, 2:10 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL LEICESTER 42.25N 71.90W
05/25/2014 M0.88 INCH WORCESTER MA TRAINED SPOTTER
NICKEL SIZE HAIL.
0150 PM HAIL LEICESTER 42.25N 71.90W
05/25/2014 M1.00 INCH WORCESTER MA AMATEUR RADIO
QUARTER SIZE HAIL
0206 PM HAIL CHARLTON 42.13N 71.97W
05/25/2014 M1.00 INCH WORCESTER MA AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT CHARLTON SERVICE AREA ON
MASS PIKE.
&&
FIELDSpecial weather statement, May 25, 2:41 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
241 PM EDT SUN MAY 25 2014
RIZ006-251930-
WASHINGTON-
241 PM EDT SUN MAY 25 2014
...STRONG THUNDERSTORM IN CENTRAL WASHINGTON COUNTY...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER RICHMOND...OR 10 MILES NORTHWEST OF SOUTH
KINGSTOWN...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTH KINGSTOWN...HOPKINTON...CHARLESTOWN AND RICHMOND.
LAT...LON 4155 7175 4156 7165 4138 7158 4137 7158
4136 7163 4135 7164 4134 7169
TIME...MOT...LOC 1841Z 348DEG 14KT 4151 7170
FIELDLocal storm report, May 25, 2:43 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
243 PM EDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL LEICESTER 42.25N 71.90W
05/25/2014 M0.88 INCH WORCESTER MA TRAINED SPOTTER
NICKEL SIZE HAIL.
0150 PM HAIL LEICESTER 42.25N 71.90W
05/25/2014 M1.00 INCH WORCESTER MA AMATEUR RADIO
QUARTER SIZE HAIL
0206 PM HAIL CHARLTON 42.13N 71.97W
05/25/2014 M1.00 INCH WORCESTER MA AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT CHARLTON SERVICE AREA ON
MASS PIKE.
0230 PM HAIL DUDLEY 42.05N 71.93W
05/25/2014 M1.25 INCH WORCESTER MA AMATEUR RADIO
HALF-DOLLAR SIZE HAIL REPORTED.
&&
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:07 PM EDT | Special Weather Statement | BOX | 83 min | |
| May 25, 1:42 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 33 min |
| May 25, 2:15 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 30 min |
| May 25, 2:37 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 38 min |
| May 25, 3:32 PM EDT | Special Weather Statement | BOX | 28 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.